MAUDE Adverse Event Report: CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47525300M
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after an unknown guidewire crossed the posterior tibial artery to the plantar artery lesion, the 2.5 x 300.014 saber percutaneous transluminal angioplasty (pta) was used.During delivery it, the doctor felt resistance, but the pushability was good and it could be crossed the lesion.The balloon was inflated and deflated.After that, the dr.Tried to remove it.However, the deflation was noticeably slow, so when the dr.Pulled it, an unusual noise was heard.The dr.Tried to remove it carefully, the two distal markers were retracting.It seemed like it would be possible to retrieve it without any problems, but then resistance was felt, and the shaft was cut off externally put side patient body.A non-cordis balloon catheter was followed by a non-cordis catheter, trapped distally, and retrieved outside the body while checking the two marker parts of the balloon.After removal, it was confirmed that there was no balloon attached to the balloon shaft.Since only the balloon remained inside the body, it was removed using a snare.Furthermore, the balloon part that remained inside the body was examined, it appeared that the tip was covered with the balloon material.A non-cordis sheath was used for the procedure.An ipsilateral antegrade approach was used.This was an endovascular thrombectomy (evt) case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after an unknown guidewire crossed the posterior tibial artery to the plantar artery lesion, the 2.5 x 300.014 saber percutaneous transluminal angioplasty (pta) was used.During delivery it, the doctor felt resistance, but the pushability was good and it could be crossed the lesion.The balloon was inflated and deflated.After that, the dr.Tried to remove it.However, the deflation was noticeably slow, so when the dr.Pulled it, an unusual noise was heard.The dr.Tried to remove it carefully, the two distal markers were retracting.It seemed like it would be possible to retrieve it without any problems, but then resistance was felt, and the shaft was cut off externally outside the patient's body.A non-cordis balloon catheter was followed by a non-cordis catheter, trapped distally, and retrieved outside the body while checking the two marker parts of the balloon.After removal, it was confirmed that there was no balloon attached to the balloon shaft.Since only the balloon remained inside the body, it was removed using a snare.Furthermore, the balloon part that remained inside the body was examined, it appeared that the tip was covered with the balloon material.A non-cordis sheath was used for the procedure.An ipsilateral antegrade approach was used.This was an endovascular thrombectomy (evt) case.The device will be returned for evaluation.Additional information was requested but not provided.
 
Additional Manufacturer Narrative
As reported, after an unknown guidewire crossed the posterior tibial artery to the plantar artery lesion, the 2.5 x 300.014 saber percutaneous transluminal angioplasty (pta) was used.During delivery, the doctor felt resistance, but the pushability was good and it crossed the lesion.The balloon was inflated and deflated.After that, the dr.Tried to remove it.However, the deflation was noticeably slow, so when the dr.Pulled it, an unusual noise was heard.The physician tried to remove it carefully, but the two distal markers were retracting.It seemed like it would be possible to retrieve it without any problems, but then resistance was felt, and the shaft was cut off externally outside the patient's body.A non-cordis balloon catheter was followed by a non-cordis catheter, trapped distally, and retrieved outside the body while checking the two marker parts of the balloon.After removal, it was confirmed that there was no balloon attached to the balloon shaft.Since only the balloon remained inside the body, it was removed using a snare.Furthermore, the balloon part that remained inside the body was examined, it appeared that the tip was covered with the balloon material.A non-cordis sheath was used for the procedure.An ipsilateral antegrade approach was used.This was an endovascular thrombectomy (evt) case.Additional information was requested but not provided.The device was returned for evaluation.A non-sterile ¿pta, rx, 2.5 x 300, 150cm¿ was received coiled inside of a clear plastic bag.The product was unpacked from the pouch for evaluation.The balloon and the luer hub were separated, and the separated pieces were not returned for analysis.Only the shaft was received.No other outstanding details were observed.Functional analysis was not performed due to the condition of the device as it was returned.The separated distal edges where the balloon was separated were inspected with a vision system, revealing evidence of elongation.The elongation found on the material is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material's yield strength prior to the separation.The proximal end, where the luer hub is located, was inspected with a vision system.Grind marks were observed, inflicted by an unknown tool, indicating that a cutting tool was used to separate the luer hub.The reported "balloon withdrawal difficulty from vessel" cannot be verified due to the nature of the event, as it cannot be replicated in a lab setting.Similarly, the "balloon deflation difficulty partial or slow" cannot be verified due to the condition in which the device was returned.The balloon was not present on the device, thus the reported "balloon separated" was verified.However, the exact causes cannot be determined.Microscopic analysis of the separated distal edges where the balloon detached revealed elongations, suggesting that the balloon material was subjected to a tensile force exceeding its yield strength prior to separation.This aligns with the event description, which noted resistance upon removal.The balloon material may have encountered calcification, contributing to the balloon separation and deflation difficulty.It is likely that a combination of vessel characteristics, procedural factors, and handling of the device contributed to the reported events, as evidenced by the condition of the product received and the findings noted during analysis.Angioplasty procedures involve the introduction of a sheath, stiff guidewires, balloons, catheters, and stents.During angioplasty, these devices pose potential risk factors, including balloon rupture and separation.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the information available nor product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Additional information/picture analysis is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after an unknown guidewire crossed the posterior tibial artery to the plantar artery lesion, the 2.5 x 300.014 saber percutaneous transluminal angioplasty (pta) was used.During delivery it, the doctor felt resistance, but the pushability was good and it could be crossed the lesion.The balloon was inflated and deflated.After that, the dr.Tried to remove it.However, the deflation was noticeably slow, so when the dr.Pulled it, an unusual noise was heard.The dr.Tried to remove it carefully; the two distal markers were retracting.It seemed like it would be possible to retrieve it without any problems, but then resistance was felt, and the shaft was cut off externally outside the patient's body.A non-cordis balloon catheter was followed by a non-cordis catheter, trapped distally, and retrieved outside the body while checking the two marker parts of the balloon.After removal, it was confirmed that there was no balloon attached to the balloon shaft.Since only the balloon remained inside the body, it was removed using a snare.Furthermore, the balloon part that remained inside the body was examined, it appeared that the tip was covered with the balloon material.A non-cordis sheath was used for the procedure.An ipsilateral antegrade approach was used.This was an endovascular thrombectomy (evt) case.The device will be returned for evaluation.Additional information was requested but not provided.
 
Additional Manufacturer Narrative
As reported, after an unknown guidewire crossed the posterior tibial artery to the plantar artery lesion, the 2.5 x 300.014 saber percutaneous transluminal angioplasty (pta) was used.During delivery, the doctor felt resistance, but the pushability was good and it crossed the lesion.The balloon was inflated and deflated.After that, the dr.Tried to remove it.However, the deflation was noticeably slow, so when the dr.Pulled it, an unusual noise was heard.The physician tried to remove it carefully, but the two distal markers were retracting.It seemed like it would be possible to retrieve it without any problems, but then resistance was felt, and the shaft was cut off externally outside the patient's body.A non-cordis balloon catheter was followed by a non-cordis catheter, trapped distally, and retrieved outside the body while checking the two marker parts of the balloon.After removal, it was confirmed that there was no balloon attached to the balloon shaft.Since only the balloon remained inside the body, it was removed using a snare.Furthermore, the balloon part that remained inside the body was examined, it appeared that the tip was covered with the balloon material.A non-cordis sheath was used for the procedure.An ipsilateral antegrade approach was used.This was an endovascular thrombectomy (evt) case.Additional information was requested but not provided.Two photos were sent for review.The images show a pta unit inside a plastic bag and the luer hub is visible.It appears to be separated from the shaft/body and the balloon appears to be separated.However, not many details could be observed.No additional anomalies or notable details were observed in the image.The device was returned for evaluation.A non-sterile ¿pta, rx, 2.5 x 300, 150cm¿ was received coiled inside of a clear plastic bag.The product was unpacked from the pouch for evaluation.The balloon and the luer hub were separated, and the separated pieces were not returned for analysis.Only the shaft was received.No other outstanding details were observed.Functional analysis was not performed due to the condition of the device as it was returned.The separated distal edges where the balloon was separated were inspected with a vision system, revealing evidence of elongation.The elongation found on the material is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material's yield strength prior to the separation.The proximal end, where the luer hub is located, was inspected with a vision system.Grind marks were observed, inflicted by an unknown tool, indicating that a cutting tool was used to separate the luer hub.The reported "balloon withdrawal difficulty from vessel" cannot be verified due to the nature of the event, as it cannot be replicated in a lab setting.Similarly, the "balloon deflation difficulty partial or slow" cannot be verified due to the condition in which the device was returned.The balloon was not present on the device, thus the reported "balloon separated" was verified.Images were sent of the separated balloon and section of the luer hub; however, these components of the device were not received at our decontamination facility for analysis, only the remaining shaft and balloon portion still attached were returned and analyzed.The exact causes of the reported events cannot be determined.Microscopic analysis of the separated distal edges where the balloon detached revealed elongations, suggesting that the balloon material was subjected to a tensile force exceeding its yield strength prior to separation.This aligns with the event description, which noted resistance upon removal.The balloon material may have encountered calcification, contributing to the balloon separation and deflation difficulty.It is likely that a combination of vessel characteristics, procedural factors, and handling of the device contributed to the reported events, as evidenced by the condition of the product received and the findings noted during analysis.Angioplasty procedures involve the introduction of a sheath, stiff guidewires, balloons, catheters, and stents.During angioplasty, these devices pose potential risk factors, including balloon rupture and separation.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the information available nor product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key21572484
Report Number1016427-2025-00015
Device Sequence Number8431196
Product Code LIT
UDI-Device Identifier20705032089804
UDI-Public(01)20705032089804(17)270331(10)2404250082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47525300M
Device Lot Number2404250082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/28/2025
05/14/2025
06/18/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/10/2025
06/04/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER-2.0-40 MM COYOTE; CATHETER-6F GUIDEZILLA; GUIDEWIRE-235CM JUPITER FC; SHEATH-PARENT SELECT5082 MEDIKIT; SNARE 4 MM 1 LOOP-MERIT MEDICAL
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown